Dermatology Online Journal · 2014 · 15 citations · 9 references
MedicineDermatologyPharmacologyAllergyClinical PharmacologyHypersensitivityAllergic Skin DiseasesAnaphylaxisDrug AllergyDrug-induced Skin ReactionsInflammatory Skin DisordersSkin IrritationCutaneous Adverse EventsCutaneous Drug EruptionsCutaneous Drug ReactionsCutaneous Photoallergic ReactionsDiagnostic TestingDrug-induced ExanthemaDrug-induced ExanthemsDrug-induced Skin Eruptions
Acute generalized exanthematous pustulosis (AGEP) is an abrupt cutaneous adverse reaction usually in response to medications. It is generally a self-limiting disease if diagnosed promptly and the offending agent discontinued. Cetirizine, a commonly used anti-histamine medication for the treatment of allergic diseases has few reported side effects and is normally well-tolerated and effective. Herein, the first reported case of cetirizine induced AGEP is presented, followed by a discussion of the clinical and pathological aspects of this adverse cutaneous reaction to a widely used drug. Awareness of this reaction is vital owing to the extensive use of cetirizine and the importance of drug cessation once the reaction is identified. Lastly, other pustular cutaneous reactions may present similarly and therefore accurate identification of this disease can prevent unnecessary diagnostic testing.
9
Acute generalized exanthematous pustulosis. Analysis of 63 cases
J C Roujeau · Archives of Dermatology · 1991 · 523 citations
Medicine, Dermatology, Pathology +16
T-cell involvement in drug-induced acute generalized exanthematous pustulosis
Markus Britschgi, Urs C. Steiner, Simone Schmid et al. · Journal of Clinical Investigation · 2001 · 356 citations · Full text
Medicine, Dermatology, Immunology +16
Acute Generalized Exanthematous Pustulosis
Simone Schmid, Petra C. Kuechler, Markus Britschgi et al. · American Journal Of Pathology · 2002 · 139 citations · Full text
Medicine, Dermatology, Pathology +9
Monique P Curran, Lesley J. Scott, Caroline M. Perry · Drugs · 2004 · 99 citations